MAUDE Adverse Event Report: COOK INC GUARDIA ACCESSET EMBRYO TRANSFER CATHETER; MQF CATHETER, ASSISTED REPRODUCTION

COOK INC GUARDIA ACCESSET EMBRYO TRANSFER CATHETER; MQF CATHETER, ASSISTED REPRODUCTION
Model Number G53007
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, a hair was discovered in the packaging of a guardia accesset embryo transfer catheter, prior to an embryo transfer.This was noticed prior to opening the packaging of the outer catheter.No adverse effects have been reported due to the occurrence.Additional patient and event information has been requested.
 
Additional Manufacturer Narrative
E1: name and address: posta code: (b)(6).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 16nov2021: a new catheter was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, a hair was discovered in the packaging of a guardia accesset embryo transfer catheter, prior to an embryo transfer.This was noticed prior to opening the packaging of the outer catheter.A new catheter was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), specifications, and quality control procedures were conducted during the investigation.A visual inspection of the returned unused device was also conducted.The device was returned to cook in sealed inner packaging.A foreign substance was noted inside the packaging of the guide catheter.In response to this incident, cook completed a review of the device history record (dhr).The dhr for the reported lot records the no related non-conformances.A search of complaint history found no other complaints for this lot number.There is no evidence of additional nonconforming devices from the complaint lot in house or in the field.Cook also reviewed the instructions for use (ifu).The ifu provides the following information to the user related to the reported failure mode: how supplied supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened and undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from the package, the product to ensure no damage has occurred.Examination of returned complaint device confirmed there was foreign matter inside the sealed packaging.It was determined the device was manufactured out of specification due to a packaging operator error.The personnel responsible for the packaging of the device has been retrained.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report since the previous medwatch report was sent.

Brand Name
GUARDIA ACCESSET EMBRYO TRANSFER CATHETER
Common Device Name
MQF CATHETER, ASSISTED REPRODUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12779806
Report Number1820334-2021-02463
Device Sequence Number3708124
Product Code MQF
UDI-Device Identifier00827002530072
UDI-Public(01)00827002530072(17)240610(10)13986509
Combination Product (Y/N)N
PMA/510(K) Number
K173686
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2024
Device Model NumberG53007
Device Catalogue NumberK-JETS-7019-ET
Device Lot Number13986509
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/01/2021
Supplement Date Received by Manufacturer11/16/2021
02/02/2022
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date11/22/2021
02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale